Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
178 Doctors are Online

Can Timolol and Latantrost cause a allergic reaction, like swelling under eyes?

User rating for this question
Very Good
Answered by

Practicing since : 1977
Answered : 1041 Questions
Can Timolol & Latantrost cause a allergic reaction, like swelling under the eyes. My under eyes look like I have bags under them and is making me very self conscious. I've been using ice, tea bag, cucumbers and nothing brings then down. My appointment with my omtomoloogist is in the middle of XXXXXXX
Posted Mon, 24 Jun 2013 in Vision and Eye Disorders
Answered by Dr. N. K. Misra 37 minutes later
My Dear,
Thanks for sending your query to us.
To the best of my lnowledge and experiance,both of these drops do not cause bagginess under the eyes.
The duration since you have been using these drops is important.
If it has been for some time and bagginess has only been apparent of late then the chances of this being drug related are remote.
I for one would not put this blame on these drops.
Both these eye drops are front line medication to control glaucoma and will not be discontinued unless reasonaly problomatic.
Please do get back to me in case of any further query in this regard.
Above answer was peer-reviewed by
Follow-up: Can Timolol and Latantrost cause a allergic reaction, like swelling under eyes? 18 minutes later
Dear Doctor,

Thank you for answering my query. Last year I had a different kind of eye drops, I forgot the name of it, and my eyes became very red, so my doctor started me on
Timolol & Latantrost, but the past month or two, I have a bit of swelling underneath my eyes. I trying now to use a different kind of eye makeup to see if that is the cause. As I said I have an appointment with my opthomologist in the middle of XXXXXXX and I will keep you informed.
Answered by Dr. N. K. Misra 5 minutes later
My dear,
Thanks for getting back to us.
This is the type of reaction that is labeled as allergy.You have redness and irritation and in case of latanoprost there is a darkening of eye lashes.
This type of reaction is routine and calls for a change of compound.
Get back to me if needed.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Ophthalmologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor